MAUDE Adverse Event Report: ZIMMER GMBH ANATOMICAL SHOULDER¿¢ REVERSE, SCREW SYSTEM, 4.5-42; SHOULDER IMPLANT

ZIMMER GMBH ANATOMICAL SHOULDER¿¢ REVERSE, SCREW SYSTEM, 4.5-42; SHOULDER IMPLANT
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cognitive Changes (2551)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient underwent initial shoulder arthroplasty approximately twelve (12) years ago.Subsequently, it was reported that patient had ongoing cognitive impairment and delay that started after his surgery.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10: therapy date :unknown base plate uncemented item 00434903811 lot 61955510 36mm ã¿ glenosphere item 00434903611 lot 61949538 12mm ã¿ 130mm length humeral stem item 00434901213 lot 61855815 36mm ã¿ +6mm offset poly liner item 00434903606 lot 61891901 customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional information at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history found no additional related complaints for this item and the reported part and lot combination.Cognitive impairment is described as the inability to think, memory loss, understanding, remembering, use of judgement or solving problems, decision making skills, being unaware of surrounding, and mood changes, to name a few.These symptoms can be mild or severe which is labeled dementia and/or early signs of alzheimer's disease.Some of the causes of cognitive impairment can be related to medication side effects, delirium from an illness (such as uti), depression, vitamin deficiencies, metabolic or endocrine dysfunction, head injury, blood clots or brain tumors, alcohol consumption, vascular dementia, lewy body dementia, and frontotemporal disorders.Cognitive impairment is also an impairment as we age with getting more forgetful, loss of thought process, and decrease decision skills.It was reported the patient has cognitive impairment since initial surgery with no cause or severity of the impairment provided.This was a request for composition of our component without specific allegations to the component.Based on the available information, the reported event cannot be confirmed and a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ANATOMICAL SHOULDER¿¢ REVERSE, SCREW SYSTEM, 4.5-42
Common Device Name
SHOULDER IMPLANT
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key19134683
Report Number0009613350-2024-00143
Device Sequence Number14652336
Product Code KWS
UDI-Device Identifier00889024483057
UDI-Public(01)00889024483057(17)161031(10)2611617
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K990136
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/31/2016
Device Model NumberN/A
Device Catalogue Number0104223042
Device Lot Number2611617
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2024
Supplement Date Received by Manufacturer07/15/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SE H11 NARRATIVE
Outcome Attributed to Adverse Event Other;
Patient SexMale